MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE

ROCHE DIAGNOSTICS ELECSYS T4; RADIOIMMUNOASSAY, TOTAL THYROXINE
Catalog Number 09007784190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e801 immunoassay analyzer serial number was (b)(6).The customer uses a 3rd party qc.Qc was performed on the morning of the event and was acceptable.On (b)(6)2023 a new reagent pack was loaded.The field service engineer (fse) found bubbles in the reagent.The customer removed the bubbles.The fse verified the reagent and it was performing within specifications.Investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant resyults for 1 patient's serum sample tested with elecsys thyroxine (t4) on a cobas e801 immunoassay analyzer.Initial result: 18 g/dl.This result was considered high and it did not match the patient's clinical picture.Repeat result: 7.66 g/dl.The questionable result was reported outside the laboratory but the customer noticed and deleted it from the patient's record before the physician accessed the result.The repeat result was deemed to be correct.
 
Additional Manufacturer Narrative
The last calibration was performed on (b)(6) 2023 and it was acceptable.The alarm trace noted multiple reagent short alarms and sample short alarms on the date of the event near the time the sample was processed.No further issues were reported after the service visit.

Brand Name
ELECSYS T4
Common Device Name
RADIOIMMUNOASSAY, TOTAL THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17735352
Report Number1823260-2023-02969
Device Sequence Number12221983
Product Code CDX
UDI-Device Identifier07613336171677
UDI-Public07613336171677
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K961490
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number09007784190
Device Lot Number71166801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN; IBUPROFEN; OMEPRAZOLE
Patient Age58 YR
Patient SexFemale
Patient Weight104 KG